# SDR 2014FA0000643

- Difficulty date: October 26, 2014
- Submitted: October 30, 2014
- Operation: General aviation
- Aircraft: N214EB
- Make and model: Bell 214ST
- Aircraft serial: 28130
- Aircraft time: 8,744 hours, 34,912 cycles
- System (JASC): 5330 · Fuselage Main, Plate/Skin
- Part: Access Panel
- Condition: Missing
- Location: Engine Cover
- Part time: 8,744 hours, 34,912 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER A ROUTINE MISSION AN ACCESS PANEL LOCATED ON THE AFT PYLON FAIRING ON THE RT SIDE, WAS FOUND NOT INSTALLED ON THE ACFT.  THE PANEL IS SECURED AT THE TOP BY A HINGE TO THE AFT PYLON FAIRING. THE HINGE CONSISTS OF 8 SECTIONS ATTACHED TO THE FAIRING AND HAS A WIRE THROUGH EACH SECTION AS WELL AS THE SECTIONS OF THE PANEL. THE FIRST 5 SECTIONS FROM L/E OF THE DOOR FAILED.  THE LAST 3 SECTIONS APPEAR TO BE INTACT.  THE WIRE HINGE IS NOT INSTALLED DURING POST FLIGHT.  ADDITIONAL DAMAGE WAS NOTED AT THE AFT END OF THE AFT PYLON FAIRING WHERE IT ATTACHES TO THE CENTER BEAM CENTER PANEL.  THE METAL AROUND THE ATTACHING BOLTS FAILED.  IT IS UNDETERMINED IF THIS FAILURE IS A RESULT OF THE AIR STREAM ENTERING THROUGH THE ACCESS NORMALLY COVERED BY THE ACCESS PANEL. THERE IS NO APPARENT STRUCTURAL DAMAGE, DENTS OR PAINT SCRATCH TO THE PYLON OR TAIL ROTOR ASSY.
